Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 79, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 28, 2013, 10:31 PM EDT for Murray County, Georgia. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2013, 10:31 PM EDT (02:31 UTC)
- Expired
- Apr 29, 2013, 12:05 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Holly Creek near Chatsworth (HOLG1). The gauge peaked at 10.09 ft at Apr 29, 2013, 6:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
792 WGUS42 KFFC 290231 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 PM EDT SUN APR 28 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... HOLLY CREEK NEAR CHATSWORTH 3S AFFECTING MURRAY COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && GAC213-291631- /O.NEW.KFFC.FL.W.0079.130429T0231Z-000000T0000Z/ /HOLG1.1.ER.130429T0200Z.130429T0200Z.000000T0000Z.UU/ 1031 PM EDT SUN APR 28 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE HOLLY CREEK NEAR CHATSWORTH 3S * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 1000 PM SUNDAY THE STAGE WAS 9.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. $$
2 follow-up statements
757 WGUS82 KFFC 290900 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT MON APR 29 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES. BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY. LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES. CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES. COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY. HOLLY CREEK NEAR CHATSWORTH 3S AFFECTING MURRAY COUNTY. CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY. GAC083-TNC065-292230- /O.CON.KFFC.FL.W.0076.000000T0000Z-130429T2230Z/ /ENGG1.1.ER.130429T0100Z.130429T1200Z.130429T1630Z.UU/ 500 AM EDT MON APR 29 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL THIS EVENING. * AT 4 AM MONDAY THE STAGE WAS 12.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 12 FEET. * AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC213-313-292259- /O.CON.KFFC.FL.W.0078.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130429T0130Z.130429T0830Z.000000T0000Z.NO/ 500 AM EDT MON APR 29 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 4 AM MONDAY THE STAGE WAS 12.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-292259- /O.CON.KFFC.FL.W.0074.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130428T1830Z.130429T0815Z.000000T0000Z.UU/ 500 AM EDT MON APR 29 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 4 AM MONDAY THE STAGE WAS 18.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC213-292259- /O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/ /HOLG1.1.ER.130429T0200Z.130429T0815Z.000000T0000Z.UU/ 500 AM EDT MON APR 29 2013 THE FLOOD WARNING CONTINUES FOR THE HOLLY CREEK NEAR CHATSWORTH 3S. * UNTIL FURTHER NOTICE. * AT 4 AM MONDAY THE STAGE WAS 10.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 10 FEET. $$ GAC129-213-313-292259- /O.EXT.KFFC.FL.W.0077.000000T0000Z-130502T0745Z/ /TLNG1.1.ER.130430T0200Z.130501T0600Z.130502T0145Z.NO/ 500 AM EDT MON APR 29 2013 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON. * FROM TONIGHT UNTIL WEDNESDAY NIGHT. * AT 4 AM MONDAY THE STAGE WAS 17.3 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 22.1 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT. * AT 21 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. $$ GAC055-292259- /O.CON.KFFC.FL.W.0080.000000T0000Z-000000T0000Z/ /SUMG1.1.ER.130429T0315Z.130429T0815Z.000000T0000Z.NO/ 500 AM EDT MON APR 29 2013 THE FLOOD WARNING CONTINUES FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE. * UNTIL FURTHER NOTICE. * AT 4 AM MONDAY THE STAGE WAS 14.9 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 14 FEET. * AT 14 FEET...MINOR FLOODING OF WOODLANDS AND FIELDS BEGINS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 27 OR ROME BOULEVARD. $$ GAC117-292259- /O.EXT.KFFC.FL.W.0075.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130428T1922Z.130429T0445Z.000000T0000Z.UU/ 500 AM EDT MON APR 29 2013 ...FLOOD WARNING EXTENDED UNTIL LATER THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL LATER THIS MORNING. * AT 4 AM MONDAY THE STAGE WAS 6.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6 FEET. * FORECAST TO FALL BELOW FLOOD STAGE BY LATER THIS MORNING. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$
352 WGUS82 KFFC 291605 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1205 PM EDT MON APR 29 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... HOLLY CREEK NEAR CHATSWORTH AFFECTING MURRAY COUNTY GAC213-291635- /O.CAN.KFFC.FL.W.0079.000000T0000Z-130429T1605Z/ /HOLG1.1.ER.130429T0200Z.130429T0845Z.130429T1355Z.UU/ 1205 PM EDT MON APR 29 2013 THE FLOOD WARNING IS CANCELLED FOR THE HOLLY CREEK NEAR CHATSWORTH. * THIS TAKES AFFECT IMMEDIATELY. * AT 11 AM MONDAY THE STAGE WAS 9.9 FEET...AND FALLING. * FLOOD STAGE IS 10 FEET. * THE CREEK WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 28, 8:00 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 28, 8:00 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT SUN APR 28 2013 .UPDATE... LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE ACROSS THE FLORIDA PANHANDLE. COOL AIR WEDGE REMAINS SITUATED ACROSS PORTIONS OF NORTH AND CENTRAL GA THIS EVENING. RAIN CONTINUES TO REINFORCE THE WEDGE THIS EVENING...AND DON'T EXPECT WINDS TO SWITCH AROUND TO THE SE UNTIL TOMORROW. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EASTERN ALABAMA...BUT WHEN THEY RUN INTO THE WEDGE...THE BECOME ELEVATED AND EVENTUALLY BECOME STRATIFORM. HAVE REDUCED THE THUNDER WORDING WITHIN THE WEDGE FOR OVERNIGHT. ACROSS SOUTH CENTRAL GA...STORMS REMAIN SURFACE BASED. SEVERE POTENTIAL HAS DECREASED WITH THE LOSS OF HEATING. HOWEVER...STORMS SOUTH OF THE WEDGE COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL FOR THE NEXT SEVERAL HOURS. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT THIS EVENING AND OVERNIGHT. THE HEAVIEST RAINFALL IN THE LAST 24 HOURS HAS FALLEN ACROSS NORTHERN GA. MPE ESTIMATES INDICATE THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS NORTH GA...WITH SOME LOCALLY HIGHER AMOUNTS UP TO 5 INCHES. ACROSS THE METRO ATLANTA AREA AND SOUTHWARD...UP TO AN INCH TO AN INCH AND A HALF HAS FALLEN. DO THINK THE PRIMARY AXIS FOR HEAVIER RAIN WILL BE ACROSS CENTRAL GA THIS EVENING. WILL LET THE FF WATCH EXPIRE. && .PREV DISCUSSION... /ISSUED 329 PM EDT SUN APR 28 2013/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... THE ACTIVE REGION OF AN APPROACHING UPPER LEVEL TROUGH IS SPARKING WIDESPREAD CONVECTION ACROSS THE DEEP SOUTH... CURRENTLY STRETCHING FROM EAST CENTRAL MS...ACROSS AL AND INTO NORTH AND MUCH OF CENTRAL GA. FLOODING CONTINUES TO BE A MAIN CONCERN ACROSS NORTH GA AS SHOWERS AND THUNDERSTORMS TRAIN ACROSS AN ALREADY SATURATED GROUND...WHERE 2 TO 3 INCHES OF RAIN HAS FALLEN AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. A FLASH FLOOD WARNING HAS ALREADY BEEN POSTED FOR CHATTOOGA AND FLOYD COUNTIES DUE TO INUNDATED ROADWAYS. A FLASH FLOOD WATCH WILL CONTINUE FOR MUCH OF NORTH GA THROUGH 8 PM THIS EVENING. ADDITIONAL CONCERNS ARE INCREASING POTENTIAL FOR ISOLATED SEVERE STORMS...MAINLY FOR AREAS SOUTH OF ATLANTA AND INTO CENTRAL GA WHERE DISCRETE THUNDERSTORMS ARE NOTED AHEAD OF THE MAIN RAIN SHIELD. ONE DISCRETE STORM HAS PRODUCED LARGE HAIL IN THE LA GRANGE AREA... AND ANOTHER FURTHER EAST IS SHOWING STRONG ROTATION. THE MAIN CONCERNS FROM DISCRETE CELLS WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO THROUGH EARLY EVENING... ESPECIALLY AS STRONG LOW LEVEL WIND SHEAR CONTINUES TO PRODUCE 300+ HELICITY DURING DAYTIME HEATING. OTHERWISE... EXPECT THE FLOOD AND SEVERE THREAT TO GREATLY DIMINISH BY 8-9 PM THIS EVENING AS THE STRONGER UPPER SUPPORT SLIPS FURTHER EAST AND WE CONTINUE TO LOSS DAYTIME HEATING. MODELS SHOW THE ASSOCIATED COLD FRONT TO BE SLOW PUSHING ACROSS THE AREA... SO WILL SHOW A GRADUAL DECREASING OF POPS FROM WEST TO EAST THROUGH MONDAY AFTERNOON-EARLY EVENING...BEFORE ENDING RAIN CHANCES ACROSS THE ENTIRE FORECAST AREA BY SOMETIME MONDAY NIGHT. AS FOR TEMPS... HAVE LEANED TOWARD A MAV AND MET BLEND THROUGH THE PERIOD WITH SEASONABLE COOLER LOWS SPREADING INTO THE AREA BY MONDAY NIGHT BEHIND THE COLD FRONT. 39 LONG TERM /TUESDAY THROUGH SUNDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE SHOW RAIN CHANCES SPREADING BACK INTO THE AREA BY TUESDAY AFTERNOON AND CONTINUING THROUGH THE REMAINDER OF THE WORK WEEK. SEE THE DISCUSSION BELOW FOR FURTHER DETAILS. /39 PREV LONG TERM DISCUSSION... /ISSUED 456 AM EDT SUN APR 28 2013/ LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE FORECAST AREA MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE DEVELOPMENT OF A WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF BY MIDWEEK. THIS FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC MOISTURE INTO THE AREA STARTING LATE TUESDAY. A STRENGTHENING RIDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL RESULT IN A HYBRID CAD WEDGE IMPINGING UPON THE AREA FROM THE NORTHEAST BY WEDNESDAY. THIS SHOULD SERVE TO PRIMARILY LIMIT INSTABILITY IN NORTHERN PORTIONS OF THE AREA...SO HAVE KEPT HIGHER CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHWEST AND TRENDED LOWER TOWARD THE NORTHEAST. THIS LOOKS TO BE THE GENERAL PATTERN THROUGH FRIDAY. A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE ENHANCEMENTS TO THE PRECIP CHANCE. BAKER AVIATION... 00Z UPDATE... WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES ACROSS THE REGION THIS EVENING. EXPECT CIGS TO GO LIFR LATER THIS EVENING...AND REMAIN UNTIL JUST AFTER SUNRISE TOMORROW. WINDS WILL ALSO BE AN ISSUE. CURRENTLY...DO THINK OUTFLOW FROM STORMS TO THE NORTH OF ATL ARE PROVIDING SOME OUTFLOW. WINDS SHOULD SWITCH BACK TO THE NE SHORTLY. SINCE THE RAINFALL IS REINFORCING THE WEDGE...WINDS SHOULD STAY E ALL NIGHT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 75 54 79 / 70 50 10 10 ATLANTA 59 76 58 80 / 70 40 10 10 BLAIRSVILLE 53 72 52 74 / 50 40 10 10 CARTERSVILLE 57 76 54 82 / 60 40 10 10 COLUMBUS 60 79 58 81 / 80 40 10 20 GAINESVILLE 57 74 56 79 / 60 40 10 10 MACON 61 77 56 82 / 100 50 20 10 ROME 56 76 51 83 / 50 20 5 10 PEACHTREE CITY 57 76 51 80 / 70 40 10 10 VIDALIA 63 78 60 81 / 100 60 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 28, 8:05 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT SUN APR 28 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 805 PM EDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...SUNDAY NIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA TONIGHT...SOUTH OF THE MOUNTAINS. WITH DECENT INSTABILITY AND MARGINAL SHEAR...THERE IS A CHANCE FOR STRONG STORMS. THE MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY RAIN. HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE MADE. WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 28, 7:35 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT SUN APR 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG OGLETHORPE 32.29N 84.06W
04/28/2013 MACON GA BROADCAST MEDIA
MEDIA RELAYED A REPORT OF FOUR TREES DOWN IN OGLETHORPE.
ONE TREE FELL ON A CAR.
0542 PM TSTM WND DMG 3 ENE LEE POPE 32.63N 83.90W
04/28/2013 CRAWFORD GA EMERGENCY MNGR
EM RELAYED A REPORT OF 4 TREES DOWN ACROSS SOUTHERN
CRAWFORD COUNTY.
0551 PM TSTM WND DMG WARNER ROBINS 32.62N 83.63W
04/28/2013 HOUSTON GA BROADCAST MEDIA
MEDIA RELAYED A REPORT OF A TREE DOWN IN WARNER ROBINS.
&&
AGIBBSLocal storm report, Apr 28, 7:37 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT SUN APR 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 E COVINGTON 33.60N 83.83W
04/28/2013 E1.00 INCH NEWTON GA PUBLIC
THE PUBLIC RELAYED A REPORT OF QUARTER SIZED HAIL IN
COVINGTON.
&&
AGIBBSSpecial weather statement, Apr 28, 7:39 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SUN APR 28 2013
GAZ098-111-112-290015-
739 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TREUTLEN AND MONTGOMERY COUNTIES UNTIL 815 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING NORTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER...TREUTLEN AND MONTGOMERY
COUNTIES...INCLUDING AREAS AROUND ALAMO...GLENWOOD...LANDSBURG...
MOUNT VERNON...AILEY...TARRYTOWN...HIGGSTON...KIBBEE...SOPERTON...
FIVE POINTS...GILLIS SPRINGS AND ZAIDEE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3218 8282 3249 8248 3244 8238 3239 8240
3237 8241 3234 8241 3230 8243 3221 8244
3205 8267
TIME...MOT...LOC 2339Z 227DEG 21KT 3218 8267Special weather statement, Apr 28, 7:40 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT SUN APR 28 2013
GAZ062-075-290015-
740 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WARREN AND
GLASCOCK COUNTIES UNTIL 815 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MITCHELL...MOVING NORTHEAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WARREN AND GLASCOCK COUNTIES...INCLUDING
AREAS AROUND AGRICOLA...SHOALS...JEWELL...MITCHELL...FIVE POINTS...
BEALL SPRINGS...GIBSON...REESE AND BASTONVILLE. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3320 8254 3313 8268 3318 8274 3325 8275
3327 8278 3330 8278 3344 8256 3341 8254
3336 8253 3335 8251 3334 8243 3331 8239
TIME...MOT...LOC 2340Z 237DEG 28KT 3323 8270Special weather statement, Apr 28, 8:00 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT SUN APR 28 2013
GAZ086-098-111>113-290030-
800 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WHEELER...
TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 830 PM
EDT...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORRISTOWN JUNCTION TO JORDAN...MOVING EAST
AT 25 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
KIBBEE...TARRYTOWN...AILEY...SPRING HILL...JORDAN...GILLIS SPRINGS...
ZAIDEE...NORRISTOWN JUNCTION...NORRISTOWN...MOUNT VERNON...FIVE
POINTS...HIGGSTON...COVENA...NORMANTOWN AND VIDALIA.
&&
LAT...LON 3254 8203 3255 8208 3251 8215 3236 8224
3218 8218 3191 8222 3196 8244 3196 8248
3194 8249 3195 8256 3192 8265 3193 8267
3200 8272 3201 8275 3229 8259 3259 8257
3265 8247 3259 8201
TIME...MOT...LOC 0000Z 279DEG 21KT 3256 8247 3228 8249
3199 8265Special weather statement, Apr 28, 9:10 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT SUN APR 28 2013
GAZ102-103-290145-
910 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN WEBSTER AND
STEWART COUNTIES UNTIL 945 PM EDT...
AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUMPKIN...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER
AND STEWART COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE CHARLES...WESTVILLE...PROVIDENCE CANYON STATE
PARK...LUMPKIN...LOUVALE...KIMBROUGH...RICHLAND...BROOKLYN...
RENFROE...PRESTON...SEMINOLE AND DUMAS.
&&
LAT...LON 3210 8503 3224 8475 3223 8463 3221 8460
3219 8460 3219 8456 3213 8452 3213 8444
3213 8443 3205 8444 3195 8489
TIME...MOT...LOC 0111Z 236DEG 19KT 3208 8477The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:00 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 30 min |
| Apr 28, 9:10 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 35 min |
| Apr 28, 10:15 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Apr 28, 10:21 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 40 hr |
| Apr 28, 11:31 PM EDT | River Flood Warning | FFC | Chattooga | 14 hr |
| Apr 29, 4:34 AM EDT | River Flood Warning | FFC | Cherokee | 9 hr |
| Apr 29, 8:39 AM EDT | River Flood Warning | FFC | Gordon | 70 hr |
| Apr 29, 10:10 AM EDT | River Flood Warning | FFC | Floyd | 25 hr |
| Apr 29, 2:10 PM EDT | River Flood Warning | FFC | Catoosa | 7 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.